IgA Vasculitis Developed as an Adverse Effect of Tofacitinib Taken for Rheumatoid Arthritis

Izumi Itoh, Kenji Kasuno, Chie Yamamoto, Naoki Takahashi, Hisanori Shimizu, Tomohiro Ojima, Seigaku Hayashi, Hideki Kimura, Masayuki Iwano

Internal Medicine · 2019 · 16 citations · 8 references

DOIFull text

Open access

Concepts

Abstract

Tofacitinib is a new small-molecule inhibitor of the JAK/STAT signaling pathway used to treat rheumatoid arthritis. We herein report a case of IgA vasculitis apparently caused by tofacitinib. A 67-year-old woman with rheumatoid arthritis developed IgA vasculitis after taking tofacitinib for 6 months. She presented with proteinuria and purpura of the lower extremities. Biopsy specimens from her skin and kidney were compatible with IgA vasculitis. Following termination of tofacitinib, the patient completely recovered from the IgA vasculitis. Drug-induced IgA vasculitis has been previously described for anti-tumor necrosis factor-(TNF)α therapies, but this is the first report of this adverse effect with anti-JAK therapy.

References

8